Alert archive / California / Wind Advisories in 2020

Wind Advisory 9, NWS Hanford, CA

January 21, 2020

NWS Hanford, CA issued this wind advisory at Jan 21, 2020, 1:52 AM PST. It took effect at Jan 21, 2020, 3:00 PM PST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 21, 2020, 1:52 AM PST (09:52 UTC)
In effect from
Jan 21, 2020, 3:00 PM PST
Expired
Jan 22, 2020, 9:00 AM PST
In force
18 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

411 
WWUS76 KHNX 210952
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
152 AM PST Tue Jan 21 2020

CAZ196-198-199-211800-
/O.NEW.KHNX.WI.Y.0009.200121T2300Z-200122T1700Z/
Tehachapi Area-Indian Wells Valley-Kern County Desert-
Including the cities of Tehachapi, Inyokern, Ridgecrest, 
Rosamond, California City, Randsburg, Edwards AFB, and Mojave
152 AM PST Tue Jan 21 2020

...A WIND ADVISORY IS IN EFFECT FROM 3 PM PST THIS AFTERNOON UNTIL
9 AM PST WEDNESDAY MORNING...

* WHAT...Sustained west winds 20 to 30 mph, with gusts around 55
  mph expected.

* WHERE...A portion of the Kern County mountains and desert.

* WHEN...Valid from 3 PM PST this afternoon until 9 AM PST 
  Wednesday morning.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Strong wind gusts may blow down tree limbs and power lines. A
  few power outages are possible. Travel will be difficult,
  particularly for high profile vehicles. 

* ADDITIONAL DETAILS...Highways affected include, but are not
  limited to Highway 14, Highway 178 below Walker Pass, and
  Highway 58 below Tehachapi Pass, including the town of Mojave. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
BS
3 follow-up statements
653 
WWUS76 KHNX 211731
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
931 AM PST Tue Jan 21 2020

CAZ196-198-199-220145-
/O.CON.KHNX.WI.Y.0009.200121T2300Z-200122T1700Z/
Tehachapi Area-Indian Wells Valley-Kern County Desert-
Including the cities of Tehachapi, Inyokern, Ridgecrest, 
Rosamond, California City, Randsburg, Edwards AFB, and Mojave
931 AM PST Tue Jan 21 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 AM PST WEDNESDAY...

* WHAT...Sustained west winds 20 to 30 mph, with gusts around 55 
  mph expected.

* WHERE...A portion of the Kern County mountains and desert.

* WHEN...Valid from 3 PM PST this afternoon until 9 AM PST 
  Wednesday morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Strong wind gusts may blow down tree limbs and power lines. A 
  few power outages are possible. Travel will be difficult, 
  particularly for high profile vehicles.

* ADDITIONAL DETAILS...Highways affected include, but are not 
  limited to Highway 14, Highway 178 below Walker Pass, and 
  Highway 58 below Tehachapi Pass, including the town of Mojave.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
Dudley
708 
WWUS76 KHNX 220130
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
530 PM PST Tue Jan 21 2020

CAZ196-198-199-221000-
/O.CON.KHNX.WI.Y.0009.000000T0000Z-200122T1700Z/
Tehachapi Area-Indian Wells Valley-Kern County Desert-
Including the cities of Tehachapi, Inyokern, Ridgecrest, 
Rosamond, California City, Randsburg, Edwards AFB, and Mojave
530 PM PST Tue Jan 21 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST WEDNESDAY...

* WHAT...Sustained west winds 20 to 30 mph, with gusts around 55 
  mph expected.

* WHERE...A portion of the Kern County mountains and desert.

* WHEN...Valid until 9 AM PST Wednesday morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Strong wind gusts may blow down tree limbs and power lines. A 
  few power outages are possible. Travel will be difficult, 
  particularly for high profile vehicles.

* ADDITIONAL DETAILS...Highways affected include, but are not 
  limited to Highway 14, Highway 178 below Walker Pass, and 
  Highway 58 below Tehachapi Pass, including the town of Mojave.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Molina
634 
WWUS76 KHNX 220935
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
135 AM PST Wed Jan 22 2020

CAZ196-198-199-221700-
/O.CON.KHNX.WI.Y.0009.000000T0000Z-200122T1700Z/
Tehachapi Area-Indian Wells Valley-Kern County Desert-
Including the cities of Tehachapi, Inyokern, Ridgecrest, 
Rosamond, California City, Randsburg, Edwards AFB, and Mojave
135 AM PST Wed Jan 22 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

* WHAT...Sustained west winds 20 to 30 mph, with gusts around 55 
  mph expected.

* WHERE...A portion of the Kern County mountains and desert.

* WHEN...Valid until 9 AM PST Wednesday morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Strong wind gusts may blow down tree limbs and power lines. A 
  few power outages are possible. Travel will be difficult, 
  particularly for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
ab

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jan 20, 2:52 PM PST, 11 hours earlier.

Area forecast discussion, Jan 20, 2:52 PM PST, 11 hours before
Area Forecast Discussion
National Weather Service Hanford CA
252 PM PST Mon Jan 20 2020

.SYNOPSIS...
There is a slight chance for some light precipitation tonight,
mainly in the Sierra Nevada and in Kern County. A storm system
passing to the north on Tuesday will bring more chances for rain
and mountain snow, mainly around Yosemite. Dry weather returns
for Wednesday through Friday with night and morning fog likely
across the San Joaquin Valley. There is potential for a wetter
storm system next weekend.

&&

.DISCUSSION...
Satellite imagery shows extensive cloud cover across the region
with a moist southwest flow aloft. Like yesterday, these clouds
are holding temperatures down a little lower than anticipated.
Radar is picking up some weak returns as well as a few moderate
echoes along the coast. This activity is in association with a
weak short wave trough off the southern California. This system
will track inland over SoCal and northern Baja CA tonight. A few
light showers are possible, mainly over the Sierra Nevada and in
Kern County. A stronger storm system over the northeast Pacific
will shift east over the Pacific Northwest on Tuesday. While the
bulk of the moisture and dynamics will stay to our north, there
is a chance for some showers, mainly around Yosemite NP. QPF is
light with generally only a few hundredths of an inch. But could
see one to two tenths of an inch around Yosemite with an inch or
two of snow above 6000 feet.

High pressure builds in on Wednesday for dry weather along with
a warming trend through Friday. This will also set the stage for
more Tule Fog across the San Joaquin Valley. Models are trending
towards a stronger storm system to impact the region next weekend.
While it is still several days out, the models are showing fairly
good agreement at this time.

&&

.AVIATION...In the San Joaquin Valley, MVFR visibility due to
mist through 18z Tuesday, with local IFR to LIFR conditions due
to fog. Mountain obscurations in the Sierra Nevada and Tehachapi
Mountains with MVFR conditions in showers possible. Otherwise,
VFR conditions are expected across the central CA interior for
the next 24 hours.

&&

.AIR QUALITY ISSUES...
On Tuesday January 21 2020...Fireplace/Wood Stove Burning Status
is: No Burning Unless Registered in Fresno...Kern...Kings...Madera...
Merced and Tulare Counties. Further information is available at
Valleyair.org

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.html for additional information
an/or to provide feedback.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
None.
&&

public...DCH
aviation....DCH

weather.gov/hanford

Nearby

Wind Advisories in California, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.